Analysis & PDE

  • Anal. PDE
  • Volume 9, Number 3 (2016), 727-772.

Regularity for parabolic integro-differential equations with very irregular kernels

Russell W. Schwab and Luis Silvestre

Full-text: Access denied (no subscription detected)

However, an active subscription may be available with MSP at msp.org/apde.

We're sorry, but we are unable to provide you with the full text of this article because we are not able to identify you as a subscriber. If you have a personal subscription to this journal, then please login. If you are already logged in, then you may need to update your profile to register your subscription. Read more about accessing full-text

Abstract

We prove Hölder regularity for a general class of parabolic integro-differential equations, which (strictly) includes many previous results. We present a proof that avoids the use of a convex envelope as well as give a new covering argument that is better suited to the fractional order setting. Our main result involves a class of kernels that may contain a singular measure, may vanish at some points, and are not required to be symmetric. This new generality of integro-differential operators opens the door to further applications of the theory, including some regularization estimates for the Boltzmann equation.

Article information

Source
Anal. PDE, Volume 9, Number 3 (2016), 727-772.

Dates
Received: 3 October 2015
Accepted: 16 December 2015
First available in Project Euclid: 16 November 2017

Permanent link to this document
https://projecteuclid.org/euclid.apde/1510843267

Digital Object Identifier
doi:10.2140/apde.2016.9.727

Mathematical Reviews number (MathSciNet)
MR3518535

Zentralblatt MATH identifier
1349.47079

Subjects
Primary: 47G20: Integro-differential operators [See also 34K30, 35R09, 35R10, 45Jxx, 45Kxx] 35R09: Integro-partial differential equations [See also 45Kxx]

Keywords
nonlocal equations nonsymmetric kernels covering lemma crawling ink spots regularity

Citation

Schwab, Russell W.; Silvestre, Luis. Regularity for parabolic integro-differential equations with very irregular kernels. Anal. PDE 9 (2016), no. 3, 727--772. doi:10.2140/apde.2016.9.727. https://projecteuclid.org/euclid.apde/1510843267


Export citation

References

  • R. Alexandre, L. Desvillettes, C. Villani, and B. Wennberg, “Entropy dissipation and long-range interactions”, Arch. Ration. Mech. Anal. 152:4 (2000), 327–355.
  • G. Barles and C. Imbert, “Second-order elliptic integro-differential equations: viscosity solutions' theory revisited”, Ann. Inst. H. Poincaré Anal. Non Linéaire 25:3 (2008), 567–585.
  • R. F. Bass, “PDE from a probability point of view”, Lecture notes, University of Connecticut, Storrs, CT, 2004, hook http://homepages.uconn.edu/~rib02005/pdeprob.pdf \posturlhook.
  • R. F. Bass and M. Kassmann, “Hölder continuity of harmonic functions with respect to operators of variable order”, Comm. Partial Differential Equations 30:7-9 (2005), 1249–1259.
  • R. F. Bass and D. A. Levin, “Harnack inequalities for jump processes”, Potential Anal. 17:4 (2002), 375–388.
  • R. F. Bass and D. A. Levin, “Transition probabilities for symmetric jump processes”, Trans. Amer. Math. Soc. 354:7 (2002), 2933–2953.
  • C. Bjorland, L. Caffarelli, and A. Figalli, “Non-local gradient dependent operators”, Adv. Math. 230:4-6 (2012), 1859–1894.
  • K. Bogdan and P. Sztonyk, “Harnack's inequality for stable Lévy processes”, Potential Anal. 22:2 (2005), 133–150.
  • X. Cabré, “Nondivergent elliptic equations on manifolds with nonnegative curvature”, Comm. Pure Appl. Math. 50:7 (1997), 623–665.
  • L. Caffarelli and L. Silvestre, “Regularity theory for fully nonlinear integro-differential equations”, Comm. Pure Appl. Math. 62:5 (2009), 597–638.
  • L. Caffarelli and L. Silvestre, “The Evans–Krylov theorem for nonlocal fully nonlinear equations”, Ann. of Math. $(2)$ 174:2 (2011), 1163–1187.
  • L. Caffarelli and L. Silvestre, “Regularity results for nonlocal equations by approximation”, Arch. Ration. Mech. Anal. 200:1 (2011), 59–88.
  • H. A. Chang Lara, “Regularity for fully non linear equations with non local drift”, preprint, 2012.
  • H. A. Chang Lara and G. Dávila, “Regularity for solutions of nonlocal, nonsymmetric equations”, Ann. Inst. H. Poincaré Anal. Non Linéaire 29:6 (2012), 833–859.
  • H. A. Chang Lara and G. Dávila, “Regularity for solutions of non local parabolic equations”, Calc. Var. Partial Differential Equations 49:1-2 (2014), 139–172.
  • Z.-Q. Chen and T. Kumagai, “Heat kernel estimates for stable-like processes on $d$-sets”, Stochastic Process. Appl. 108:1 (2003), 27–62.
  • P. Courrège, “Sur la forme intégro-différentielle des opérateurs de $\C^{\infty}_k$ dans $\C$ satisfaisant au principe du maximum”, Séminaire Brelot-Choquet-Deny. Théorie du Potentiel 10:1 (1965), Exposé 2.
  • N. Guillen and R. W. Schwab, “Aleksandrov–Bakelman–Pucci type estimates for integro-differential equations”, Arch. Ration. Mech. Anal. 206:1 (2012), 111–157.
  • N. Guillen and R. W. Schwab, “Neumann homogenization via integro-differential operators”, preprint, 2014. To appear in Discrete Contin. Dyn. Syst.
  • C. Imbert and L. Silvestre, “Estimates on elliptic equations that hold only where the gradient is large”, preprint, 2013. To appear in J. Euro. Math. Soc. $($JEMS$)$.
  • C. Imbert and L. Silvestre, “An introduction to fully nonlinear parabolic equations”, pp. 7–88 in An introduction to the Kähler–Ricci flow, edited by S. Boucksom et al., Lecture Notes in Mathematics 2086, Springer, Cham, 2013.
  • M. Kassmann and A. Mimica, “Analysis of jump processes with nondegenerate jumping kernels”, Stochastic Process. Appl. 123:2 (2013), 629–650.
  • M. Kassmann and A. Mimica, “Intrinsic scaling properties for nonlocal operators”, preprint, 2013. To appear in J. Eur. Math. Soc. $($JEMS$)$.
  • M. Kassmann and R. W. Schwab, “Regularity results for nonlocal parabolic equations”, Riv. Math. Univ. Parma $($N.S.$)$ 5:1 (2014), 183–212.
  • M. Kassmann, M. Rang, and R. W. Schwab, “Integro-differential equations with nonlinear directional dependence”, Indiana Univ. Math. J. 63:5 (2014), 1467–1498.
  • N. V. Krylov and M. V. Safonov, “An estimate for the probability of a diffusion process hitting a set of positive measure”, Dokl. Akad. Nauk SSSR 245:1 (1979), 18–20. In Russian; translated in Sov. Math. Dokl. 20 (1979), 253–256.
  • N. V. Krylov and M. V. Safonov, “\cyr Nekotoroe svo\u istvo resheni\u i parabolicheskikh uravneni\u i s izmerimymi koe1ffitsientami”, Izv. Akad. Nauk SSSR Ser. Mat. 44:1 (1980), 161–175. Translated as “A certain property of solutions of parabolic equations with measurable coefficients” in Math. USSR Izv. 16:1 (1981), 151–164.
  • E. M. Landis, \cyr \em U\!ravneniya vtorogo poryalka e1llipticheskogo i parabolicheskogo tipov, Nauka, Moscow, 1971. Translated as Second order equations of elliptic and parabolic type, Translations of Mathematical Monographs 171, American Mathematical Society, Providence, RI, 1998.
  • N. S. Landkof, \cyr \em Osnovy sovremenno\u i teorii potentsiala, Nauka Fizmatgiz, Moscow, 1966. Translated as Foundations of modern potential theory, Grundlehren der Mathematischen Wissenschaften 180, Springer, New York, 1972.
  • C. Mou and A. Świ\kech, “Uniqueness of viscosity solutions for a class of integro-differential equations”, Nonlinear Differential Equations Appl. 22:6 (2015), 1851–1882.
  • O. Savin, “Small perturbation solutions for elliptic equations”, Comm. Partial Differential Equations 32:4-6 (2007), 557–578.
  • J. Serra, “Regularity for fully nonlinear nonlocal parabolic equations with rough kernels”, Calc. Var. Partial Differential Equations 54:1 (2015), 615–629.
  • L. Silvestre, “Hölder estimates for solutions of integro-differential equations like the fractional Laplace”, Indiana Univ. Math. J. 55:3 (2006), 1155–1174.
  • L. Silvestre, “On the differentiability of the solution to the Hamilton–Jacobi equation with critical fractional diffusion”, Adv. Math. 226:2 (2011), 2020–2039.
  • L. Silvestre, “Hölder estimates for advection fractional-diffusion equations”, Ann. Sc. Norm. Super. Pisa Cl. Sci. $(5)$ 11:4 (2012), 843–855.
  • L. Silvestre, “Lecture notes on nonlocal equations”, preprint, University of Texas, Austin, TX, 2012, hook http://www.ma.utexas.edu/mediawiki/index.php/Lecture_notes_on_nonlocal_equations \posturlhook.
  • L. Silvestre, “A new regularization mechanism for the Boltzmann equation without cut-off”, preprint, 2014.
  • L. Silvestre, “Regularity estimates for parabolic integro-differential equations and applications”, pp. 873–894 in Proceedings of the International Congress of Mathematicians (Seoul, 2014), vol. III, edited by S. Y. Jang et al., Kyung Moon Sa, Seoul, 2014.
  • R. Song and Z. Vondraček, “Harnack inequality for some classes of Markov processes”, Math. Z. 246:1-2 (2004), 177–202.